MAUDE Adverse Event Report: PERMOBIL INC. PERMOBIL F3 CORPUS; POWERED WHEELCHAIR

PERMOBIL INC. PERMOBIL F3 CORPUS; POWERED WHEELCHAIR
Model Number F3 CORPUS
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Limb Fracture (4518)
Date of Event 08/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Report indicates one of the nurses put the chair in manual/freewheel mode and maneuvered the device out of the residence and made a 90-degree turn to manually push the 600-lb chair & end-user down a steep ramp.Report claims the nurse lost control of the wheelchair and inadvertently ran the end-user into an object, subsequently fracturing the right tibia.Permobil representative and dealer inspected the device finding it to be fully operational and no claims nor allegations were made of a failure having occurred with the device for which this event could be attributed.Permobil rep and dealer test drove the device, with end-user, utilizing the installed attendant controls.The device was reported to be tracking straight with no abnormalities being found.Further training was conducted with all caregivers on the proper use of the attendant controls and instruction provided that when placing the device into freewheel mode, it should only be performed on level ground as outlined in the owner's manual.The dhr was reviewed, and device was found to have met specification prior to distribution.
 
Event or Problem Description
Received report of a caregiver having placed the device in to freewheel and attempted to maneuver the device, with end-user, down a ramp manually.Reports indicate the caregiver lost control of the device causing the end-users right leg to impact an immovable object resulting in an injury requiring medical intervention.

Brand Name
PERMOBIL F3 CORPUS
Common Device Name
POWERED WHEELCHAIR
Manufacturer (Section D)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
MDR Report Key12417711
Report Number1221084-2021-00031
Device Sequence Number19928032
Product Code ITI
UDI-Device Identifier17330818676433
UDI-Public17330818676433
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K143180
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberF3 CORPUS
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2021
Initial Report FDA Received Date09/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Weight94